MAUDE Adverse Event Report: SYNTHES GMBH 12.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 12.0MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.020S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in switzerland as follows: it was reported that on (b)(6) 2024, the ria 2 reamer heads broke during the removal procedure from the femur.Fragments were generated.An attempt was made to remove the individual components of the reamer heads and the three components could not be removed from the femur.There was a thirty (30) minute surgical delay.This report involves one (1) this is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.D10 therapy date: (b)(6) 2024.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the involved procedure was an autologous bone graft harvesting procedure.The breakage occurred when pulling the ria out of the femoral canal.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument release to warehouse date: 18-dec-2022 expiration date: 01-dec-2032 part number: 03.404.020s, 12.0mm reamer head for ria 2-sterile lot number: 3181p12 (sterile) production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m020, ria ii reamer head 12.0mm lot number: 635p359 inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspectionmet all inspection acceptance criteria.Certificate of compliance was reviewed and determined to be conforming.Certification for heat treat was reviewed and determined to be conforming.Certificate of analysis was reviewed and determined to be conforming.Material certification was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Additionally, a visual inspection of the returned photo.Visual analysis of the returned sample revealed that the device was observed broken from the prongs of the proximal area of the device.The broken fragment was not returned.Postoperative x-ray was provided and it can be observed that the fragments of the device are still inside the patient.Therefore the allegation of embedded device can be confirmed.A dimensional inspection was not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the 12.0mm reamer head for ria 2 sterile would contribute to the complained device issue.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.No new malfunctions were observed during this investigation that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18837495
Report Number8030965-2024-03212
Device Sequence Number7439067
Product Code HTO
UDI-Device Identifier10886982273987
UDI-Public10886982273987
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.020S
Device Lot Number3181P12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/07/2024
04/15/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date03/21/2024
05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REAMER HEAD F/RIA 2 Ø13.5; REAMROD Ø2.5 L950 W/OLIVE; RIA 2 BONE HARVESTING KIT L520
Patient Age54 YR
Patient SexFemale